MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM LENGTH; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. NEXGEN HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM LENGTH; INSTRUMENT, KNEE
Catalog Number 00590102000
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: concomitant medical products: 42509901000 - distal cut block - 64877004.Visual examination of the returned product identified signs of use (scratches and gouges).Pin is fractured (not all returned) and stuck in the guide.Dimensional analysis of the product determined that the product, where measured, was conforming to its print specifications.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Complaint is confirmed based on product evaluation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a knee arthroplasty, the pin got stuck in the cutting block hole.There was no consequences or impact to the patient.

Brand Name
NEXGEN HEADLESS TROCAR DRILL PIN 3.2 MM DIAMETER 75 MM LENGTH
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22531870
Report Number0001822565-2025-02583
Device Sequence Number8017948
Product Code LXH
UDI-Device Identifier00889024201620
UDI-Public(01)00889024201620(17)340626(10)66552612
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00590102000
Device Lot Number66552612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexMale